Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 214, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 2:38 PM CDT for Monroe County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 3, 2012, 3:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 11 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS54 KMEG 031938
SVRMEG
MSC095-032015-
/O.NEW.KMEG.SV.W.0214.120603T1938Z-120603T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATHENS...OR
14 MILES SOUTHEAST OF AMORY...AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
QUINCY...WISE GAP...GREENWOOD SPRINGS AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8825 3373 8833 3377 8845
3394 8836 3391 8822
TIME...MOT...LOC 1939Z 292DEG 18KT 3384 8829
$$1 follow-up statement
474
WWUS54 KMEG 032010
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SUN JUN 3 2012
MSC095-032020-
/O.EXP.KMEG.SV.W.0214.000000T0000Z-120603T2015Z/
MONROE MS-
310 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY
WILL EXPIRE AT 315 PM CDT...
AT 310 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3375 8824 3374 8825 3373 8833 3377 8845
3394 8836 3391 8822
TIME...MOT...LOC 2010Z 292DEG 18KT 3378 8812
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:09 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 3, 1:09 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 109 PM CDT SUN JUN 3 2012 .UPDATE... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW. JCL && .DISCUSSION... PREV DISCUSSION... /ISSUED 945 AM CDT SUN JUN 3 2012/ UPDATE... NUMEROUS THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF A SURFACE WARM FRONT FROM SRN MO INTO NCTRL/NERN AR. ADDITIONAL ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING TO THE ESE ALONG THIS FRONT ACROSS SWRN TN AND NERN MS. THE ACTIVITY OVER NERN AR IS BEING ENHANCED BY AN MCV OVER NERN OK. THINK ACTIVITY WILL CONTINUE TO BECOME MORE WIDESPREAD THROUGH THE DAY AS THIS MCV PUSHES EAST INTO AN INCREASINGLY UNSTABLE AIRMASS. RELATIVELY WEAK SHEAR SHOULD KEEP STORMS SOMEWHAT DISORGANIZED...BUT A FEW MAY STILL APPROACH SEVERE LIMITS GIVEN STEEPENING MID LEVEL LAPSE RATES ASSOCIATED WITH ADVANCING EML. INCREASED POPS TODAY...ESPECIALLY ACROSS THE NORTHERN AREAS WHERE ONGOING CONVECTION MAY EXPAND INVOF MCV. BORGHOFF PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 3 2012/ A LARGE SCALE BLOCKING PATTERN REMAINS IN PLACE ACROSS THE LOWER 48 TODAY AND THIS OMEGA BLOCK PATTERN SHOULD PERSIST INTO NEXT WEEK. THIS WILL KEEP THE MID SOUTH POSITIONED BENEATH FASTER NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK. AT THE SURFACE...A WARM FRONT CURRENTLY STRETCHES FROM LOW PRESSURE OVER CENTRAL OKLAHOMA ACROSS CENTRAL ARKANSAS INTO SOUTHWEST MISSISSIPPI. THIS WARM FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO NORTHERN PORTIONS OF THE MID SOUTH BY LATE THIS AFTERNOON. THIS FRONT WILL USHER IN A WARMER AND MUCH MORE HUMID AIRMASS...WITH DEWPOINTS RISING INTO THE MIDDLE AND UPPER 60S SOUTH OF THE FRONT. THE AIRMASS SHOULD DESTABILIZE WITH SURFACE HEATING LATER TODAY ALONG AND SOUTH OF THE FRONT AS IT LIFTS NORTHWARD. MLCAPES SHOULD INCREASE IN EXCESS OF 2500 J/KG...LI/S WILL RANGE FROM -6C TO -10C...AND MID LEVEL LAPSE RATES WILL APPROACH 7.0 C/KM NEAR AND SOUTH OF THE FRONT. RELATIVELY LOW MID LEVEL HEIGHTS AND MINIMAL CAPPING NEAR THE FRONTAL BOUNDARY SHOULD ALLOW ISOLATED TO SCATTERED STORMS TO FORM LATER THIS AFTERNOON IN THE VICINITY OF THE WARM FRONT. MID LEVEL FLOW ON THE ORDER OF 30-40 KTS AND MODERATE INSTABILITY WOULD ALLOW ANY STORMS THAT CAN DEVELOP TO APPROACH SEVERE LIMITS. THE PRIMARY THREATS WITH STORMS THIS AFTERNOON WILL BE DAMAGING WINDS AND LARGE HAIL. BY LATE THIS EVENING...A MID LEVEL SHORTWAVE CURRENTLY OVER WESTERN KANSAS AND OKLAHOMA WILL MOVE EAST AND HELP TO INITIATE NEW THUNDERSTORM DEVELOP OVER SOUTHERN MISSOURI BEFORE MIDNIGHT. THIS ACTIVITY SHOULD ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) WHICH WILL MOVE QUICKLY SOUTHEAST ALONG THE WARM FRONT INTO THE MID SOUTH AFTER MIDNIGHT. THE ATMOSPHERE SHOULD REMAIN QUITE UNSTABLE OVERNIGHT ALONG AND SOUTH OF THE STALLING WARM FRONT WHICH SHOULD POSITION ITSELF ACROSS NORTHERN PORTIONS OF THE AREA. MLCAPE VALUES SHOULD REMAIN BETWEEN 1000-1500 J/KG...LI/S WILL REMAIN BETWEEN -3C AND -6C...AND MID LEVEL LAPSE RATES SHOULD REMAIN NEAR 7.0 C/KM. THIS UNSTABLE AIRMASS COMBINED WITH DEEP LAYER SHEAR BETWEEN 30-40 KTS...SHOULD ALLOW FOR A CONTINUED AND POSSIBLY EXPANDING THREAT FOR SEVERE STORMS OVERNIGHT. THE GREATEST SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS. THERE MAY ALSO BE A CONTINUED THREAT FOR LARGE HAIL. IT APPEARS AT THIS TIME THAT THE TORNADO THREAT WILL BE RATHER LOW...SO PLAN TO REMOVE WORDING FROM THE LATEST HWO. THE MCS SHOULD BE EXITING THE FORECAST AREA AND MOVING INTO MIDDLE TENNESSEE AND NORTHERN ALABAMA BY MONDAY MORNING. THIS CONVECTIVE COMPLEX SHOULD SEND A CONVECTIVE OUTFLOW BOUNDARY SOUTH ACROSS OUR AREA DURING THE MORNING HOURS AS OVERALL CONVECTIVE COVERAGE AND INTENSITY WANES. THE ATMOSPHERE SHOULD DESTABILIZE ONCE AGAIN ALONG AND SOUTH OF THE OUTFLOW BOUNDARY BY MONDAY AFTERNOON WITH ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40 AS ANOTHER MID LEVEL SHORTWAVE DISTURBANCE MOVES OVER THE BOUNDARY. ONCE AGAIN...INSTABILITY LEVELS AND SUFFICIENT DEEP LAYER SHEAR SHOULD SUPPORT A FEW SEVERE THUNDERSTORMS. THIS ACTIVITY SHOULD CONTINUE INTO MONDAY NIGHT BEFORE EVENTUALLY DIMINISHING IN COVERAGE AND INTENSITY. ANOTHER STRONGER MID LEVEL SHORTWAVE WILL ROTATE ACROSS THE MID SOUTH ON TUESDAY HELPING TO SEND A SYNOPTIC COLD FRONT SOUTH ACROSS THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THE FRONT SHOULD EVENTUALLY STALL OUT EITHER ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA OR EVEN FURTHER SOUTH. THERE REMAINS QUITE A BIT OF MODEL SPREAD WITH REGARD TO THE EVOLUTION OF THE SHORTWAVE ON TUESDAY AND EVENTUAL SOUTHWARD PROGRESSION OF THE SURFACE FRONT. THE GFS CONTINUES TO BE MOST AGGRESSIVE WITH THE WAVE AND ADVANCES THE FRONT INTO A POSITION ALONG THE NORTHERN GULF COAST. THE LATEST ECMWF MAINTAINS ITS TREND OF A WEAKER NORTHERN STREAM WAVE AND TENDS TO STALL THE FRONT IN THE VICINITY OF NORTHERN MISSISSIPPI. THE EURO MODEL INTRODUCES ADDITIONAL SOUTHERN STREAM ENERGY BY MID WEEK WHICH TRIGGERS ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT FOR WEDNESDAY THROUGH THURSDAY. FOR NOW...WILL MAINTAIN SLIGHT CHANCES POPS ACROSS PORTIONS OF NORTH MISSISSIPPI THROUGH THURSDAY UNTIL MODEL GUIDANCE LOCKS ON TO A PARTICULAR SOLUTION. THE FRONT IS FINALLY PUSHED SOUTH OF THE ENTIRE AREA BY THE END OF NEXT WEEK AND INTO NEXT WEEKEND. SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH WITH BUILDING MID LEVEL HEIGHTS BY THE WEEKEND. THIS SHOULD ALLOW FOR DRY WEATHER ALONG WITH WARMER TEMPERATURES FOR THE END OF THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 18Z TAF CYCLE (03/18Z-04/18Z) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MIDSOUTH THIS AFTERNOON AND EARLY EVENING AS A WARM FRONT PUSHES INTO THE REGION. WARM...MOIST AND UNSTABLE AIR WILL SPREAD INTO THE AREA. A COMPLEX OF THUNDERSTORMS IS MOVING ACROSS NORTHEAST MS AT 18Z...INCLUDED A TEMPO TSRA GROUP AT KTUP UNTIL 22Z. AT KMEM...KMKL...AND KJBR INCLUDED A TEMPO TSRA GROUP BETWEEN 21Z AND 24Z...ALTHOUGH CONFIDENCE IS LESS THAN DESIRABLE DUE TO THE CONVECTION THIS MORNING. OUTSIDE SHOWERS AND THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH WINDS SW-W 9 KTS. A MESOSCALE CONVECTIVE SYSTEM (MCS) IS FORECAST TO MOVE INTO THE REGION OVERNIGHT CAUSING NUMEROUS SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE REGION FROM THE NORTHWEST BEGINNING AT KJBR AFTER 04/05Z AND SPREADING TO KTUP BY 04/09Z-10Z. INCLUDED TEMPO TSRA GROUPS AT ALL THE TAF SITES...KMEM...KMKL...KJBR AND KTUP...FOR LATE TONIGHT / EARLY MONDAY MORNING. THE MCS IS EXPECTED TO MOVE SOUTHEAST OF THE AREA BY MID-MORNING MONDAY WITH VFR CONDITIONS. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 73 89 71 87 / 70 50 30 10 MKL 68 88 64 85 / 70 50 30 10 JBR 70 89 66 87 / 70 50 30 10 TUP 71 89 69 88 / 60 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 11:39 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1139 AM CDT SUN JUN 3 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1139 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH. A WARM FRONT IS MOVING INTO THE MID SOUTH TODAY WITH THE ATMOSPHERE BECOMING UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE FRONT THIS AFTERNOON. THE LIKELIHOOD OF MORE WIDESPREAD THUNDERSTORMS INCREASES TONIGHT AS A COMPLEX DEVELOPS OVER MISSOURI AND PUSHES SOUTHEAST ACROSS THE MIDSOUTH. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION AND INTERACT WITH AN UNSTABLE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BORGHOFF
In the hours before
Special weather statement, Jun 3, 10:34 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1034 AM CDT SUN JUN 3 2012 MSZ001-002-031600- MARSHALL MS-DE SOTO MS- 1034 AM CDT SUN JUN 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1100 AM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER OLIVE BRANCH AT 1034 AM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3499 8942 3477 8946 3484 8994 3500 8991 TIME...MOT...LOC 1534Z 277DEG 24KT 3492 8981 RRH
Special weather statement, Jun 3, 11:40 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT SUN JUN 3 2012
MSZ002-003-031715-
BENTON MS-MARSHALL MS-
1140 AM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
WEST CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER BYHALIA AT 1140 AM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3464 8931 3478 8972 3487 8972 3492 8969
3485 8924
TIME...MOT...LOC 1640Z 285DEG 25KT 3483 8965
RRHSpecial weather statement, Jun 3, 12:16 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT SUN JUN 3 2012
MSZ003-009-014-016-031745-
BENTON MS-UNION MS-PRENTISS MS-LEE MS-
1216 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES NORTHWEST OF NEW ALBANY AT 1216 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...LEE...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN AND NEW ALBANY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3430 8868 3451 8922 3463 8913 3462 8909
3460 8908 3460 8900 3452 8859
TIME...MOT...LOC 1716Z 289DEG 31KT 3453 8905
RRHSpecial weather statement, Jun 3, 12:38 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT SUN JUN 3 2012 MSZ003>005-009-TNZ090-031815- BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN- 1238 PM CDT SUN JUN 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 115 PM CDT FOR... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER CANAAN AT 1238 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...HARDEMAN...PRENTISS AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3495 8859 3471 8867 3485 8921 3503 8916 TIME...MOT...LOC 1738Z 285DEG 32KT 3492 8907 RRH
Special weather statement, Jun 3, 2:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT SUN JUN 3 2012
MSZ024-031930-
MONROE MS-
201 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF AMORY AT 201 PM CDT...
MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR AMORY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3387 8822 3386 8823 3397 8858 3409 8849
3409 8839 3405 8820
TIME...MOT...LOC 1901Z 290DEG 34KT 3402 8843
RRHSpecial weather statement, Jun 3, 2:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT SUN JUN 3 2012
MSZ017-024-031945-
MONROE MS-ITAWAMBA MS-
220 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
EXTREME SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 12 MILES SOUTH OF SMITHVILLE AT 221 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3381 8823 3378 8824 3385 8860 3410 8837
3409 8820
TIME...MOT...LOC 1921Z 280DEG 21KT 3389 8834
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:34 AM CDT | Special Weather Statement | MEG | Marshall | 26 min |
| Jun 3, 11:40 AM CDT | Special Weather Statement | MEG | Marshall | 35 min |
| Jun 3, 12:16 PM CDT | Special Weather Statement | MEG | Union | 29 min |
| Jun 3, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 24 min |
| Jun 3, 12:38 PM CDT | Special Weather Statement | MEG | Tippah | 37 min |
| Jun 3, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 46 min |
| Jun 3, 12:56 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 49 min |
| Jun 3, 1:24 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 36 min |
| Jun 3, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jun 3, 2:01 PM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.